Advertisement

Series Transformations to Improve and Extend Convergence

  • G. A. Kalugin
  • D. J. Jeffrey
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6244)

Abstract

We consider a new invariant transformation of some previously known series for the Lambert W function. The transformations contain a parameter p which can be varied, while retaining the basic series structure. The parameter can be used to expand the domain of convergence of the series. The speed of convergence, that is the accuracy for a given number of terms, can increase or decrease with p. Theoretical and experimental investigations that rely heavily on the computer-algebra system Maple are described.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Corless, R.M., Gonnet, G.H., Hare, D.E.G., Jeffrey, D.J., Knuth, D.E.: On the Lambert W Function. Advances in Computational Mathematics 5, 329–359 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Jeffrey, D.J., Hare, D.E.G., Corless, R.M.: Unwinding the branches of the Lambert W function. Mathematical Scientist 21, 1–7 (1996)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Heffernan, J.M., Corless, R.M.: Solving some delay differential equations with computer algebra. Mathematical Scientist 31(1), 21–34 (2006)MathSciNetzbMATHGoogle Scholar
  4. 4.
    de Bruijn, N.G.: Asymptotic Methods in Analysis. North-Holland, Amsterdam (1961)zbMATHGoogle Scholar
  5. 5.
    Comtet, L.: C. R. Acad. Sc., Paris 270, 1085–1088 (1970)Google Scholar
  6. 6.
    Graham, R.L., Knuth, D.E., Patashnik, O.: Concrete Mathematics. Addison-Wesley, Reading (1994)zbMATHGoogle Scholar
  7. 7.
    Corless, R.M., Jeffrey, D.J., Knuth, D.E.: A Sequence of Series for The Lambert W Function. In: Proceedings of the ACM ISSAC, Maui, pp. 195–203 (1997)Google Scholar
  8. 8.
    Jeffrey, D.J., Corless, R.M., Hare, D.E.G., Knuth, D.E.: On the inversion of y α e y in terms of associated Stirling numbers. C. R. Acad. Sc., Paris 320, 1449–1452 (1995)zbMATHGoogle Scholar
  9. 9.
    Essex, C., Davison, M., Schulzky, C.: Numerical monsters. SIGSAM Bulletin 34(4), 16–32 (2000)CrossRefzbMATHGoogle Scholar
  10. 10.
    Corless, R.M., Jeffrey, D.J.: The wright ω function. In: Calmet, J., Benhamou, B., Caprotti, O., Hénocque, L., Sorge, V., et al. (eds.) AISC 2002 and Calculemus 2002. LNCS (LNAI), vol. 2385, pp. 76–89. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  11. 11.
    Carathéodory, C.: Theory of Functions of a Complex Variable, Chelsea (1954)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  • G. A. Kalugin
    • 1
  • D. J. Jeffrey
    • 1
  1. 1.Department of Applied MathematicsThe University of Western OntarioLondonCanada

Personalised recommendations